Ask a doctor

I had Perlane injected 6 days ago: I have severe bruising - Any suggestions?

I had Perlane injected 6 days ago. I have severe bruising below my eye and above my chin, on one side of my face. I look like I was punched in the face. The doctor who injected me suggested laser to break up the bruising but I am hesitant. I am taking arnica and using arnica topically. Any suggestions would be greatly appreciated.

Doctor Answers 4

Perlane

Thank you for your question.

Bruising and swelling are common side effects of fillers. While using arnica can help speed up the healing process, it will just take time to heal, possibly up to two weeks. If bruising is persistent after two weeks contact your provider who injected you for a follow up appointment to discuss your concerns. To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment.

I hope this helps.


Nashville Plastic Surgeon
5.0 out of 5 stars 60 reviews

Have a question? Ask a doctor

Bruising after Perlane injections

Unfortunately, bruising is a common side-effect after filler injections and can happen even when being treated by the most skilled injectors.  I agree with your use of arnica.  Bromelain, a mixture of enzymes which is naturally found in pineapples, can help with bruises as well.  I often recommend both to my patient, both to prevent and treat bruising with injections.  Certain vascular lasers can also safely be used to treat bruises, and are a great option to help expedite the resolution of post-procedure bruising.

Jody Comstock, MD
Tucson Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Bruising after Perlane will resolve

I agree with your use of arnica montana, which will speed the resolution of your bruising.  I would keep your head elevated (sleep with an extra pillow) and avoid strenuous athletic activities.  Beyond this and possible laser, I think this is just a matter of time and patience.
Remember that the effects of Perlane and most injectable fillers, good or bad, are temporary--and so is your bruising.

Ronald Friedman, MD
Flower Mound Plastic Surgeon
5.0 out of 5 stars 20 reviews

You might also like...

Signficant bruising after fillers

Bruising is common after fillers and it can be worse from one side to the other too. Taking Arnica and applying it topically can help. I have often done Laser Genesis on people who have bruising from anything, and that helps a great deal. If you don't want to do lasers, then I think what you are already doing is what I'd recommend. A good cover-up makeup like Dermablend is a good solution too!

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.